Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Jun 5, 2007, 1:02 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 5, 2007, 2:00 PM PDT. It was in force for 31 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 1:02 PM PDT (20:02 UTC)
- In effect from
- Jun 5, 2007, 2:00 PM PDT
- Expired
- Jun 6, 2007, 9:00 PM PDT
- In force
- 31 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 2:55 PM PDT | NON-TSTM WND GST 46 | Twentynine Palms, CA | |
| Jun 5, 6:51 PM PDT | NON-TSTM WND GST 43 | 25 Ssw Nipton, CA | |
| Jun 6, 1:51 AM PDT | NON-TSTM WND GST 43 | Barstow, CA | |
| Jun 6, 6:22 PM PDT | NON-TSTM WND GST 60 | Daggett, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 052002 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 102 PM PDT TUE JUN 5 2007 ...RED FLAG WARNING FOR DESERT AREAS OF SOUTHWEST CALIFORNIA THROUGH 9 PM WEDNESDAY EVENING DUE TO FREQUENT WIND GUSTS OVER 35 MPH AND RELATIVE HUMIDITY BELOW 15 PERCENT... .A STRONG TROUGH WILL MOVE ACROSS CENTRAL CALIFORNIA TONIGHT AND NEVADA ON WEDNESDAY. THIS WILL CAUSE STRONG GUSTY WINDS OVER THE DESERTS THIS AFTERNOON THAT WILL CONTINUE THROUGH WEDNESDAY EVENING. HUMIDITY HAS ALREADY FALLEN BELOW 15 PERCENT AT MOST LOCATIONS AND POOR RECOVERY IS EXPECTED TONIGHT. HUMIDITY WILL BE BELOW 15 PERCENT AGAIN FOR MOST OF WEDNESDAY. CAZ260>262-060415- /O.NEW.KSGX.FW.W.0007.070605T2100Z-070607T0400Z/ VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA VALLEY- MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 102 PM PDT TUE JUN 5 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT WEDNESDAY FOR THE DESERT AREAS OF SOUTHWEST CALIFORNIA DUE TO WINDS GUSTING OVER 35 MPH AND HUMIDITY BELOW 15 PERCENT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT WEDNESDAY. FREQUENT WIND GUSTS OVER 35 MPH...AND AS HIGH AS 70 MPH...ARE LIKELY THIS AFTERNOON THROUGH WEDNESDAY EVENING. THE RELATIVE HUMIDITY WILL BE BELOW 15 PERCENT THIS AFTERNOON AND EVENING. HUMIDITY RECOVERY OVERNIGHT IS EXPECTED TO BE POOR...INCREASING ABOVE 25 PERCENT FOR ONE TO THREE HOURS...BEFORE DROPPING BELOW 15 PERCENT AGAIN WEDNESDAY MORNING. WINDS WILL BEGIN TO SUBSIDE WEDNESDAY AFTERNOON...BUT GUSTS OVER 35 MPH ARE LIKELY TO CONTINUE THROUGH WEDNESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BALFOUR
4 follow-up statements
000 WWUS86 KSGX 060328 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 828 PM PDT TUE JUN 5 2007 ...RED FLAG WARNING FOR DESERT AREAS OF SOUTHWEST CALIFORNIA THROUGH 9 PM WEDNESDAY EVENING DUE TO FREQUENT WIND GUSTS OVER 35 MPH AND RELATIVE HUMIDITY BELOW 15 PERCENT... .A STRONG TROUGH WILL MOVE ACROSS CENTRAL CALIFORNIA TONIGHT AND NEVADA ON WEDNESDAY. THIS WILL CAUSE STRONG GUSTY WINDS OVER THE DESERTS THIS AFTERNOON THAT WILL CONTINUE THROUGH WEDNESDAY EVENING. HUMIDITY HAS ALREADY FALLEN BELOW 15 PERCENT AT MOST LOCATIONS AND POOR RECOVERY IS EXPECTED TONIGHT. HUMIDITY WILL BE BELOW 15 PERCENT AGAIN FOR MOST OF WEDNESDAY. CAZ260>262-061600- /O.CON.KSGX.FW.W.0007.000000T0000Z-070607T0400Z/ VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA VALLEY- MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 828 PM PDT TUE JUN 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY. FREQUENT WIND GUSTS OVER 35 MPH...AND AS HIGH AS 70 MPH...ARE LIKELY THIS AFTERNOON THROUGH WEDNESDAY EVENING. THE RELATIVE HUMIDITY WILL BE BELOW 15 PERCENT THIS AFTERNOON AND EVENING. HUMIDITY RECOVERY OVERNIGHT IS EXPECTED TO BE POOR...INCREASING ABOVE 25 PERCENT FOR ONE TO THREE HOURS...BEFORE DROPPING BELOW 15 PERCENT AGAIN WEDNESDAY MORNING. WINDS WILL BEGIN TO SUBSIDE WEDNESDAY AFTERNOON...BUT GUSTS OVER 35 MPH ARE LIKELY TO CONTINUE THROUGH WEDNESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KSGX 061055 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 355 AM PDT WED JUN 6 2007 ...RED FLAG WARNING FOR DESERT AREAS UNTIL 9 PM THIS EVENING FOR THE COMBINATION OF RELATIVE HUMIDITY BELOW 15 PERCENT AND WIND GUSTS GREATER THAN 35 MPH...MAINLY FOR THIS AFTERNOON... .A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WILL BRING STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. THE COMBINATION OF THESE WINDS WITH LOW AFTERNOON RELATIVE HUMIDITIES IN THE DESERTS OF 10 TO 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. CAZ260>262-061800- /O.CON.KSGX.FW.W.0007.000000T0000Z-070607T0400Z/ VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA VALLEY- MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 355 AM PDT WED JUN 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE COMBINATION OF RELATIVE HUMIDITY BELOW 15 PERCENT AND WIND GUSTS GREATER THAN 35 MPH MAINLY FOR THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WILL CONTINUE TODAY WITH GUSTS TO 40 MPH...GRADUALLY DECREASING TONIGHT. WINDS WILL BE STRONGEST NEAR THE FOOTHILLS OF THE MOUNTAINS. OVERNIGHT RELATIVE HUMIDITIES HAVE RECOVERED TO AROUND 35 PERCENT IN THE LOWER DESERTS AND AROUND 50 PERCENT IN THE UPPER DESERTS. WITH DAYTIME HEATING...RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 15 PERCENT THIS AFTERNOON. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND STRONG GUSTY WINDS THIS AFTERNOON WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MARTIN
000 WWUS86 KSGX 061812 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1112 AM PDT WED JUN 6 2007 CAZ260>262-070400- /O.CON.KSGX.FW.W.0007.000000T0000Z-070607T0400Z/ VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA VALLEY- MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 1112 AM PDT WED JUN 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE DESERT AREAS DUE TO WINDS GUSTING OVER 35 MPH AND RELATIVE HUMIDITY BELOW 15 PERCENT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO THE EVENING HOURS. WINDS WILL BE STRONGEST NEAR THE FOOTHILLS OF THE MOUNTAINS. RELATIVE HUMIDITY WILL RANGE BETWEEN 7 AND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BALFOUR
000 WWUS86 KSGX 070402 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 902 PM PDT WED JUN 6 2007 CAZ260>262-070515- /O.EXP.KSGX.FW.W.0007.000000T0000Z-070607T0400Z/ VICTOR VALLEY-APPLE VALLEY-LUCERNE VALLEY-YUCCA VALLEY- MORONGO VALLEY-COACHELLA VALLEY- INCLUDING THE PALM SPRINGS SOUTH COAST DESERT DISTRICT- SAN DIEGO COUNTY DESERTS- INCLUDING THE ANZA BORREGO DESERT STATE PARK- 902 PM PDT WED JUN 6 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Jun 5, 8:52 AM PDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 5, 8:52 AM PDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 852 AM PDT TUE JUN 5 2007 .SYNOPSIS... AN UNSEASONABLY STRONG LOW PRESSURE TROUGH WILL MOVE ACROSS CALIFORNIA TODAY AND ACROSS NEVADA WEDNESDAY. THIS WILL CAUSE TEMPERATURES TO DROP 10 TO 15 DEGREES OVER SOUTHERN CALIFORNIA...AND CREATE STRONG WINDS OVER THE MOUNTAINS AND DESERTS. A HIGH WIND WATCH IS IN EFFECT THIS AFTERNON THROUGH WEDNESDAY. WEST OF THE MOUNTAINS...THE MARINE LAYER WILL DEEPEN AND BRING MOSTLY CLOUDY SKIES AND DRIZZLE. HIGH PRESSURE BUILDING TO THE NORTH WEDNESDAY NIGHT WILL LOWER THE MARINE LAYER. DRIER AND WARMER CONDITIONS ARE EXPECTED THURSDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. POSITIVE TILT TROUGH PUSHING ONSHORE ACROSS CENTRAL CALIFORNIA THIS AFTERNOON BUT COLD CORE STAYS FAR TO THE NORTH. 500 MB HEIGHTS OVER SOUTHWEST CALIFORNIA FALL ABOUT 120 METERS DURING THE NEXT 24 HOURS BUT VERY LITTLE VORTICITY ADVECTION. THIS COUPLED WITH TERRAIN BLOCKING OF SAN GORGONIO/SAN BERNARDINO...EXPECT COLD FRONT WILL STALL AND WEAKEN NORTH OF AREA THROUGH WEDNESDAY. THIS RESULTS IN MOSTLY A WIND EVENT FOR SW CALIFORNIA. WIND PROGRAM RUN OFF THE 00Z MODELS YIELDED 60-70 MPH GUSTS FOR MOUNTAINS/HIGH DESERTS THIS AFTERNOON THROUGH WEDNESDAY. THIS LOOKS VALID BASED ON SURFACE PRESSURE GRADIENT INCREASING TO 16-20 MB BETWEEN SW CALIFORNIA COAST AND SW UTAH AND 50KT WINDS AT 700 MB THIS AFTERNOON THROUGH MID MORNING WEDNESDAY. SMALL CRAFT ADVISORIES ARE ALREADY UP OVER THE OUTER WATERS. THE HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS WILL LIKELY BE UPGRADED TO A HIGH WIND WARNING FOR THIS PERIOD IN THE AFTERNOON PACKAGE. MARINE LAYER EXPECTED TO DEEPEN RAPIDLY THIS AFTERNOON AND EVENING...TO BETWEEN 4000-5000 FEET. 12Z NAM12 MODEL DRIER THAN EARLIER RUN ON GENERATING PRECIPITATION...BUT STILL SHOWS LIGHT ACCUMULATIONS FROM COASTAL SLOPES WESTWARD. WILL LIKELY EXPAND AREAS AFFECTED BY DRIZZLE TO INCLUDE COASTAL SLOPES TONIGHT. THE CAPPING INVERSION IS ERODED OVERNIGHT SO SHOULD SEE EARLIER BREAK UP IN STRATUS ON WEDNESDAY. HIGH PRESSURE TEMPORARILY REBUILDING TO THE NORTH WEDNESDAY NIGHT PUSHES LINGERING FRONTAL TROUGH SOUTH OF FORECAST AREA...WEAK NORTHEAST FLOW ALOFT AND SUBSIDENCE WARMING EXPECTED TO LOWER MARINE LAYER DEPTH TO 1500-2000 FEET. A SECOND UPPER TROUGH MOVES ACROSS AREA ON FRIDAY AND LINGERS THROUGH THE WEEKEND. THE WEAK LIFTING CAUSED BY THIS TROUGH SHOULD RAISE THE MARINE LAYER DEPTH AGAIN...BEST ESTIMATE AT THIS TIME IS 2500 FEET...BUT ALSO WEAKEN THE SUBSIDENCE INVERSION...FOR CLEARING INLAND AREAS BY MID MORNING..AND COAST BY NOON. && .AVIATION... 051500Z...12Z NKX SOUNDING ALONG WITH MDCRS SOUNDINGS AND TOP REPORTS INDICATE THE MARINE LAYER DEPTH WAS AROUND 2000 FEET THIS MORNING. THE MARINE LAYER IS EXPECTED TO DEEPEN TO AROUND 3000 FEET BY THIS AFTERNOON AND 5000 FEET OVERNIGHT IN RESPONSE TO A TROUGH APPROACHING FROM THE WEST AND A STRENGTHENING COASTAL EDDY. STRATUS...WITH BASE AROUND 800 FEET MSL...CONTINUES TO PUSH INLAND THIS MORNING INDICATING SOME THICKENING TAKING PLACE. EXPECT LITTLE OR NO CLEARING WEST OF THE MOUNTAINS TODAY. BASES SHOULD LIFT TO AROUND 1500 FEET MSL LATER THIS MORNING AND 1500 TO 2000 FEET THIS AFTERNOON AND TONIGHT. ANOTHER ISSUE WILL BE THE DEVELOPING STRONG WEST WINDS ACROSS THE MOUNTAINS LATER THIS AFTERNOON AND THROUGH THE NIGHT. THIS WILL LIKELY DEVELOP SOME MOUNTAIN WAVE AND ROTOR ACTIVITY OVER THE DESERT AREAS NEAR KPSP...KTRM AND L08. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FOR THE MOUNTAINS AND DESERTS THIS AFTERNOON THROUGH WEDNESDAY EVENING...SEE LAXNPWSGX. SMALL CRAFT ADVISORY FOR THE OUTER WATERS FROM THIS EVENING THROUGH LATE WEDNESDAY EVENING. && PUBLIC...MACKECHNIE AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Jun 5, 5:00 AM PDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PDT TUE JUN 5 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-061200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 500 AM PDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. STRENGTHENING SURFACE PRESSURE GRADIENTS WILL TEAM UP WITH STRONG WINDS ALOFT TO PRODUCE LOCAL WEST WIND GUSTS IN EXCESS OF 50 MPH IN SOME MOUNTAIN AND DESERT AREAS LATE THIS AFTERNOON THROUGH WEDNESDAY. .DAY ONE... TODAY THROUGH TONIGHT. HIGH WIND WATCH IN EFFECT FROM 2 PM PDT THIS AFTERNOON. THE STRONG WEST WINDS IN THE MOUNTAINS AND DESERTS WILL PRODUCE LOCALLY HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS IN HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY IN THE DESERTS AT TIMES. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. HIGH WIND WATCH IN EFFECT THROUGH WEDNESDAY EVENING. THE STRONG WEST WINDS IN THE MOUNTAINS AND DESERTS WILL PRODUCE LOCALLY HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS IN HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE VISIBILITY IN THE DESERTS AT TIMES. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:01 AM PDT | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 24 hr |
| Jun 5, 1:39 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 14 hr |
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.